MAUDE Adverse Event Report: SOLTA MEDICAL INC. CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM

SOLTA MEDICAL INC. CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Model Number CB-CONSOLE
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Codes Erythema (1840); Hyperpigmentation (4837)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was returned for evaluation.The system has no system or data logs that can be reviewed.The system has software safeguards (such as a power on self-test) that will trigger error messages and event codes should the system be outside of acceptable limits.Customers can also utilize the burn paper to confirm the system laser is providing correct pattern and coverage.The customer was asked to perform a burn paper test and provide the results.The investigation is ongoing.
 
Event or Problem Description
A user facility reported that a patient experienced intense erythema and darkening of the skin on their face following a clear+brilliant treatment.The patient, a staff member at the customer site, received clear+brilliant treatment to their face.6 passes were performed at the highest treatment level.It was reported the console powered off prior to the end of the procedure.This was the first time the treatment tip was used on a patient.At the end of treatment, vivier dermav cream was applied to the patient¿s face.Approximately a week following the procedure, the patient observed hyperpigmentation and intense erythema in the treated areas.The patient was then prescribed fucidin ointment and a hydroval cream.The patient¿s current status is there is a darkening of their skin.It is unknown if there will be any permanent damage or scarring.The patient had not undergone any other procedure in the same symptom area on the procedure day or within 90 days prior.A solta medical reviewer examined pictures of the patient.Darkened skin and post inflammatory hyperpigmentation areas were visible on the patient's cheeks and forehead.Pictures were taken a month following the procedure.
 
Additional Manufacturer Narrative
The provider performed a burn paper test and provided the results for review, which showed proper laser pattern and coverage.The system performed as expected.According to the clear+brilliant system operator manual, erythema and hyperpigmentation are known possible reactions to clear +brilliant treatment.Mild to moderate erythema (redness) typically develops immediately after treatment and diminishes or resolves within 12 to 24 hours after treatment.A small degree of redness may last longer in some cases.The possibility of temporary and permanent skin color change is known to exist with any laser treatment.Post-inflammatory hypo-pigmentation and hyper-pigmentation are known complications of many laser treatments and may occur with clear+brilliant laser treatment.A review of the manufacturing records showed all requirements were met.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Review of manufacturing records show final manufacturing test verification specifications are acceptable.No nonconformities or anomalies were found related to this event when reviewing the device history record.Based on the available information, erythema and hyperpigmentation are known possible reactions to clear+brilliant treatment.No corrective action is necessary at this time.
 
Event or Problem Description
Approximately 2 months post-procedure it was reported the patient's skin has remained the same, still darkened.There has been little to no improvement.Hyperpigmentation is still present which may be permanent but could clear up over time.
 
Additional Manufacturer Narrative
Correction: b3 ¿ the date of event was corrected to (b)(6) 2024.The original date entered was the date of treatment (b)(6) 2024) but symptoms were observed on week post-procedure (b)(6) 2024.The conclusions in our previous submission remain unchanged.

Brand Name
CLEAR + BRILLIANT LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Manufacturer (Section D)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL INC.
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key20186489
Report Number3011423170-2024-00208
Device Sequence Number18160038
Product Code ONG
UDI-Device Identifier00850608002643
UDI-Public00850608002643
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K120433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCB-CONSOLE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2024
Supplement Date Received by Manufacturer09/10/2024
10/17/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/08/2024
11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown